Alert archive / New York / Gale Warnings in 2012

Gale Warning 24, NWS New York, NY

December 20, 2012

NWS New York, NY issued this gale warning at Dec 20, 2012, 3:23 AM EST. It took effect at Dec 21, 2012, 1:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 3:23 AM EST (08:23 UTC)
In effect from
Dec 21, 2012, 1:00 AM EST
Expired
Dec 20, 2012, 9:01 PM EST
In force
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WHUS71 KOKX 200823
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
323 AM EST THU DEC 20 2012

...GALE FORCE WINDS TONIGHT THROUGH FRIDAY...

ANZ330-340-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1000Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN
EFFECT.

* LOCATION...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN 
  LONG ISLAND.

* WINDS...EAST 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR LATE
  TONIGHT THROUGH FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-355-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1000Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 12 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-201730-
/O.CAN.KOKX.SC.Y.0103.000000T0000Z-121220T1200Z/
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST SATURDAY. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...9 TO 14 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-345-201730-
/O.UPG.KOKX.GL.A.0013.121221T0500Z-121221T2300Z/
/O.NEW.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
323 AM EST THU DEC 20 2012

...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE GALE WATCH
IS NO LONGER IN EFFECT.

* LOCATION...NEW YORK HARBOR...WESTERN LONG ISLAND SOUND AND THE
  SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPS
4 follow-up statements
010 
WHUS71 KOKX 200831
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 AM EST THU DEC 20 2012

...GALE FORCE WINDS TONIGHT THROUGH FRIDAY...

ANZ330-335-338-340-345-201730-
/O.CON.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
331 AM EST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE EASTERN
  AND SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 8 FEET ON THE SOUND AND 2 TO 4 FEET ON THE HARBOR
  AND BAYS.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-201730-
/O.CON.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
331 AM EST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...10 TO 14 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MPS
200 
WHUS71 KOKX 201702
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1202 PM EST THU DEC 20 2012

...GALE FORCE WINDS TONIGHT THROUGH FRIDAY...

ANZ330-335-338-340-345-210115-
/O.CON.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1202 PM EST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE EASTERN 
  AND SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 6 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-210115-
/O.CON.KOKX.GL.W.0024.121221T0600Z-121222T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1202 PM EST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 6 AM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...8 TO 13 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
863 
WHUS71 KOKX 202040
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
340 PM EST THU DEC 20 2012

...STRONG WINDS TONIGHT THROUGH SATURDAY...

ANZ350-353-355-210445-
/O.EXT.KOKX.GL.W.0024.121221T0600Z-121222T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
340 PM EST THU DEC 20 2012

...GALE WARNING NOW IN EFFECT FROM 1 AM FRIDAY TO 6 PM EST
SATURDAY...

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT FRIDAY
  MORNING BECOMING SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY MORNING. WINDS WILL REMAIN ELEVATED HOWEVER THROUGH
  SATURDAY AFTERNOON. THE HIGHEST SEAS WILL OCCUR FRIDAY AFTERNOON
  AND EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-210445-
/O.CON.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
340 PM EST THU DEC 20 2012

...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

* LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE EASTERN 
  AND SOUTH SHORE BAYS OF LONG ISLAND.

* WINDS...SOUTHEAST 25 TO 35 KT WITH GUSTS UP TO 45 KT FRIDAY
  MORNING BECOMING SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. 

* SEAS...3 TO 6 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
124 
WHUS71 KOKX 210201
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
901 PM EST THU DEC 20 2012

...STRONG WINDS LATE TONIGHT THROUGH SATURDAY...

ANZ330-335-338-340-345-211000-
/O.UPG.KOKX.GL.W.0024.121221T0600Z-121221T2300Z/
/O.NEW.KOKX.SR.W.0004.121221T0600Z-121221T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
901 PM EST THU DEC 20 2012

...STORM WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE
GALE WARNING IS NO LONGER IN EFFECT.

* LOCATION...MONTAUK POINT NY TO SANDY HOOK NJ OUT 20
  NM...INCLUDING LONG ISLAND SOUND...THE LONG ISLAND BAYS...AND
  NEW YORK HARBOR. 

* WINDS...SOUTH 25 TO 35 KT WITH GUSTS UP TO 50 KT.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH
  FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ350-353-355-211000-
/O.UPG.KOKX.GL.W.0024.121221T0600Z-121222T2300Z/
/O.NEW.KOKX.SR.W.0004.121221T0600Z-121221T2300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
901 PM EST THU DEC 20 2012

...STORM WARNING IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST FRIDAY. THE
GALE WARNING IS NO LONGER IN EFFECT.

* LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM.

* WINDS...SOUTHWEST 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* SEAS...11 TO 16 FEET.

* TIMING....THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH 
  FRIDAY MORNING. WINDS WILL REMAIN ELEVATED HOWEVER THROUGH 
  SATURDAY AFTERNOON. THE HIGHEST SEAS WILL OCCUR FRIDAY 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

GOODMAN

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:08 AM EST, 15 minutes earlier.

Area forecast discussion, Dec 20, 3:08 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
308 AM EST THU DEC 20 2012

.SYNOPSIS...
HIGH PRESSURE OVER THE AREA MOVES OFFSHORE TONIGHT AS DEVELOPING
LOW PRESSURE APPROACHES FROM THE WEST. THAT LOW MOVES NORTHEAST
THROUGH THE REGION ON FRIDAY...FOLLOWED BY A STRONG COLD FRONT
FRIDAY AFTERNOON. DEEP LOW PRESSURE TO THE NORTH SATURDAY MOVES TO
THE CANADIAN MARITIMES LATE THIS WEEKEND. HIGH PRESSURE BUILDS IN
BEHIND THE LOW EARLY NEXT WEEK. A WEAK LOW MOVES ACROSS THE AREA
TUESDAY...FOLLOWED BY HIGH PRESSURE WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL RIDGE AXIS OVER THE AREA SLIDES TO THE EAST
THROUGHOUT THE DAY. WITH THE WESTERN SIDE OF THE HIGH STILL
IMPACTING THE REGION...WILL KEEP CONDS DRY FOR TODAY. CLOUDS AHEAD
OF A WARM FRONT OVER THE TN/OH VALLEYS WILL STREAM NORTHWARD
TOWARDS THE LOCAL AREA...SO CLOUDS WILL INCREASE THROUGHOUT THE
DAY...WITH MOSTLY CLOUDY SKIES EXPECTED OVER WESTERN ZONES BY LATE
AFTERNOON...AND OVER EASTERN ZONES BY THIS EVENING.

EASTERLY FLOW CONTINUES. TEMPS WILL BE A FEW DEGREES ABOVE
NORMAL...TOPPING OFF IN THE MID TO UPPER 40S. BUT TEMPS WILL HOLD
STEADY AND MAY START TO FALL IN THE AFTERNOON AS THE CLOUDS STREAM
EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
LOW PRES OVER THE MIDWEST MOVES INTO THE GREAT LAKES BY THIS
EVENING...THEN TRACKS TOWARDS WESTERN NY/PA TONIGHT. MEANWHILE...A
SECONDARY LOW WILL FORM OVER THE MID-ATLANTIC STATES DURING THE
EVENING HOURS...THEN SLIDE NORTH ALONG THE COAST TOWARDS NYC BY
DAYBREAK FRIDAY. THE NEW LOW WILL THEN MERGE WITH THE PARENT LOW
OVER CENTRAL NY FRIDAY AFTERNOON...AND AS IT DEPARTS...WILL DRAG A
STRONG COLD FRONT THROUGH THE LOCAL AREA.

RAIN DEVELOPS OVER WESTERN ZONES THIS EVENING AS WARM FRONT LIFTS
INTO THE REGION. TEMPS ACROSS NW PORTIONS OF ORANGE COUNTY WILL BE
COLD ENOUGH AT THE ONSET FOR A RAIN/SNOW MIX...EVENTUALLY CHANGING
TO PLAIN RAIN AFTER MIDNIGHT AS WARM FRONT LIFTS NORTH AND TEMPS
RISE INTO THE UPPER 30S. WILL FOLLOW A NON-DIURNAL CURVE FOR
TONIGHT THROUGHOUT THE REGION AS TEMPS SLOWLY RISE THROUGH THE 40S
ELSEWHERE.

DEEP UPPER TROUGH DIGS INTO THE EAST COAST AS THE SECONDARY LOW
MOVES NORTH. THIS WILL BE ACCOMPANIED BY SEVERAL STRONG
SHORTWAVES...AND A LOW-LEVEL JET OF 65-75 KT FROM 925-850 MB.
MODERATE TO HEAVY RAIN EXPECTED OVER THE AREAS AS THIS LLJ TRACKS
EAST ACROSS THE REGION FRIDAY MORNING. BEST CHANCES FOR LOW-TOPPED
CONVECTION WILL BE DURING THIS TIME...AND THE STRONGEST WINDS WILL
OCCUR IN BANDS OF HEAVY RAIN. WIND GUSTS WILL APPROACH WIND
ADVISORY CRITERIA OF 40-45 MPH...BUT LOCALIZED DAMAGING WIND GUSTS
OF AT LEAST 60 MPH ARE POSSIBLE IN CONVECTIVE ACTIVITY. WINDS
DIMINISH A BIT AFTER DEPARTURE OF LLJ...BUT COLD FRONT SWINGS
THROUGH THE REGION IN THE AFTERNOON...AND GUSTS COULD AVERAGE
45-50 MPH BRIEFLY BEHIND THE COLD FRONT. TIGHT WESTERLY GRADIENT
WILL THEN CONTINUE THROUGH FRIDAY NIGHT.

HEAVIEST PRECIP WILL FALL BETWEEN 09Z-15Z...THEN BECOMES MORE
SHOWERY FOR THE AFTERNOON/EVENING AS THE COLD FRONT AND SEVERAL
STRONG SHORTWAVES SLIDE THROUGH THE REGION. WITH ONSET OF COLD AIR
ADVECTION FRIDAY NIGHT...TEMPS WILL FALL INTO THE 20S ACROSS THE
INTERIOR AND INTO THE LOW/MID 30S ACROSS COASTAL AREAS. RAIN WILL
MIX WITH AND CHANGE TO SNOW ACROSS THE INTERIOR...WHILE A
RAIN/SNOW MIX IS LIKELY FOR COASTAL AREAS.

HIGHS ON FRIDAY WILL CLIMB INTO THE MID/UPPER 40S...WITH SOME LOW
50S POSSIBLE ACROSS NYC/LONG ISLAND. THE HIGHER THE SFC TEMPS
REACH...THE BETTER THE CHANCES FOR THE STRONGER WINDS TO MIX DOWN
TO THE SURFACE.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HIGH AMPLITUDE TROUGH PIVOTS EAST SATURDAY...WITH SOME POSITIONAL
AND TIMING DIFFERENCES NOTED IN NCEP AND VARIOUS GLOBAL MODELS.
THIS ANOMALOUS TROUGH SLOWLY DEPARTS TO THE NORTHEAST...WITH A
FAST WESTERLY FLOW PREVAILING BEHIND IT. A COUPLE OF WEAK
SHORTWAVES MOVE ACROSS THE AREA BEHIND THIS TROUGH...ONE LATE THIS
WEEKEND AND ANOTHER TUESDAY...ALTHOUGH TOUGH TO TIME IN THIS FAST
FLOW.

THEN ATTENTION TURNS TO DEEPENING TROUGH OUT WEST AS IT MOVES
ACROSS THE ROCKIES. UNCERTAINTY ARISES ONCE THIS ENERGY MOVES EAST
OF THE ROCKIES TO THE PLAINS STATES BY WEDNESDAY.

MAINLY DRY CONDITIONS ARE ANTICIPATED SATURDAY...WITH PLENTY OF
CLOUDS DUE TO THE PROXIMITY OF THE STACKED LOW. COULD SEE A
PASSING SNOW SHOWER OR FLURRY.

WEST TO NORTHWEST FLOW PICKS UP AS THE DAY PROGRESSES. QUESTIONS
CONTINUE WITH REGARD TO HOW STRONG WINDS ALOFT WILL BE...WITH GFS
MUCH MORE ROBUST WITH THESE WINDS IN THE MIXED LAYER...THUS
POTENTIAL FOR GREATER THAN 40 KT GUSTS. NAM MUCH LESS SO AT THIS
TIME DUE TO SLOWER MOVEMENT OF OVERALL SYSTEM.

DRY WEATHER CONTINUES SUNDAY AND MONDAY. POSSIBLE LIGHT PRECIP
TUESDAY...IF ECMWF IS TO BE BELIEVED. THIS DUE TO PRESENCE OF WEAK
LOW AND ASSOCIATED UPPER SHORTWAVE. LOW CONFIDENCE IN TIMING
THOUGH IN THIS FAST PATTERN 5 TO 6 DAYS IN ADVANCE.

HIGH PRESSURE ENSURES DRY WEATHER AT LEAST EARLY WEDNESDAY...THEN
ENERGY FROM WESTERN SYSTEM WILL NEED TO BE WATCHED AS SFC
FRONT/LOW PRESSURE APPROACHES.

TEMPS REMAIN AT OR BELOW NORMAL THROUGH MUCH OF THIS PERIOD. THIS
SUPPORTED BY LATEST HPC NUMBERS/GMOS AND MEX GUIDANCE.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
***HIGH IMPACT AVIATION WX EVENT EARLY FRI AM...SEE OUTLOOK BELOW***

VFR CONDITIONS AS HIGH PRESSURE BUILDS ACROSS THE REGION FROM THE
WEST OVERNIGHT WITH SKC AND WINDS CONTINUING TO DIMINISH. THERE MAY
BE AN ISOLATED GUST TO NEAR 20 KT FOR THE NEXT HOUR OR SO IN AND
AROUND THE CITY TERMINALS.

VFR CONTINUES WITH WIND VEERING TO SE IN THE AFTN ON THURSDAY AS THE
HIGH MOVES OFF SHORE. DEEP LOW PRESSURE STARTS ITS PUSH TOWARDS THE
NORTHEASTERN U.S. LATE IN THE DAY.

.OUTLOOK FOR 18Z THU THROUGH MONDAY...

.THU EVENING-FRI MORNING...MVFR CIGS DEVELOP IN THE EVENING AND
LOWER TO IFR AFTER MIDNIGHT. HEAVY RAIN AND POSSIBLE THUNDER...
STRONG SE SURFACE WINDS G40-45 KT...AND LLWS WITH SE WINDS 50-70 KT
AT 1 KFT AGL IN THE EARLY MORNING...FOLLOWED BY WIND SHIFT TO WSW
IN THE LATE MORNING.

.FRI AFTERNOON/NIGHT...CIGS BKN030-040 AND ISOLD-SCT RAIN/SNOW
SHOWERS. BRISK SW-W FLOW 15-25G25-35 KT.

.SAT...VFR. STRONG WNW WINDS 20-25G40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.

.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30 KT.

.MON...MVFR POSSIBLY IN THE EVENING WITH CHANCE -SN.

&&

.MARINE...
OCNL 25 KT WIND GUSTS OVER EASTERN OCEAN WATERS WILL END BY
DAYBREAK. SUB-SCA CONDS OTHERWISE EXPECTED ON THE WATERS FOR
TODAY.

WINDS/SEAS INCREASE TONIGHT AS LOW PRES DEVELOPS OVER THE MID-
ATLANTIC AND TRACKS NORTH TOWARDS NYC. GALE WARNING ISSUED FOR ALL
WATERS FOR FRIDAY...AND WILL CARRY THE GALE WARNING ON THE OCEAN
THROUGH FRIDAY NIGHT. THERE IS THE CHANCE FOR STORM FORCE WINDS ON
THE OCEAN WATERS...BUT IT WILL MAINLY OCCUR IN CONVECTION FRIDAY
MORNING. SEAS BUILD TO 11-14 FT ON THE OCEAN AND TO 6-8 FT ON LI
SOUND BY FRIDAY MORNING. SCA WILL LIKELY CONTINUE ON THE
SOUND/HARBOR/BAYS FRIDAY NIGHT FOR 25-30 KT WIND GUSTS.

WEST TO NORTHWEST WINDS WILL BE QUITE STRONG ON SATURDAY AND INTO
SUNDAY AS DEEP LOW PRESSURE MOVES WELL TO THE NORTH OF THE WATERS.
NEAR GALE CONDITIONS LIKELY THROUGH THE WEEKEND BEFORE WINDS
SLOWLY ABATE. HIGH PRESSURE BUILDS TOWARD THE WATERS MONDAY.

SEAS ARE EXPECTED TO REMAIN ROUGH THROUGH THE WEEKEND DUE TO THE
STRONG WEST/NORTHWEST WINDS. SEAS SUBSIDE MONDAY AS THE HIGH NEARS
THE WATERS. FOLLOWED WAVE WATCH GUIDANCE.

&&

.HYDROLOGY...
DRY TODAY...THEN LOW PRES WILL BRING MODERATE TO HEAVY RAIN
TONIGHT THROUGH EARLY FRIDAY AFTERNOON. 1.25-1.5" QPF EXPECTED
DURING THIS TIME...BUT HIGHER AMOUNTS ARE POSSIBLE IN CONVECTION.
URBAN/STREET FLOODING POSSIBLE IN LOW LYING AREAS...WITH A CHANCE
FOR FLASH FLOODING IN ANY CONVECTION. SOME OF THE SMALLER STREAMS
AND RIVERS MAY ALSO EXPERIENCE RAPID RISES TO NEAR BANKFULL AS
WELL.

&&

.TIDES/COASTAL FLOODING...
A STRONG COLD FRONT WILL SWEEP ACROSS LATE TONIGHT THROUGH FRIDAY
MORNING...PRECEDED BY STRONG ONSHORE FLOW. STORM SURGE AT HIGH
TIDE WOULD HAVE TO AVERAGE 2-2.5 FT TO REACH MINOR THRESHOLDS.
SINCE THE STRONGEST ONSHORE WINDS ARE EXPECTED CLOSER TO LOW TIDE
ON FRI...COASTAL FLOOD THREAT APPEARS ISOLATED AT MOST.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 1 AM TO 6 PM EST FRIDAY FOR ANZ330-335-338-
     340-345.
     GALE WARNING FROM 1 AM FRIDAY TO 6 AM EST SATURDAY FOR ANZ350-
     353-355.

&&

SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...JC
MARINE...MPS/PW
HYDROLOGY...MPS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 19, 4:10 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EST WED DEC 19 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-202115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
410 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY NIGHT THROUGH FRIDAY AFTERNOON...A STRONG LOW PRESSURE
SYSTEM WILL PASS THROUGH THE REGION. HEAVY RAIN AND STRONG WINDS
ARE FORECAST TO FORM ALONG AND AHEAD OF THE ASSOCIATED COLD FRONT.

THE RAIN IS EXPECTED TO MOVE IN THURSDAY NIGHT...WITH PERIODS OF
HEAVY RAINFALL POSSIBLE EARLY FRIDAY MORNING. MINOR URBAN FLOODING
IS POSSIBLE. THERE IS A LOW CHANCE OF ISOLATED THUNDERSTORMS DURING
THIS TIME THAT COULD PRODUCE DAMAGING WINDS. RAINFALL AMOUNTS
COULD RANGE BETWEEN 1 AND 2 INCHES.

WINDS WILL INCREASE FROM THE SOUTHEAST THURSDAY NIGHT...WITH
POSSIBLE WIND ADVISORY CRITERIA BEING MET FOR A FEW HOURS AROUND 6
AM FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO REMAIN
ALONG LONG ISLAND...AND AROUND THE NYC METRO AREA. THE WINDS WILL
REMAIN ELEVATED DURING THE DAY FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-202115-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
410 PM EST WED DEC 19 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY. HEAVY RAINS AND STRONG WINDS ARE
EXPECTED TO FORM ALONG AND IN FRONT OF THE ASSOCIATED COLD FRONT.

GALES ARE FORECASTED TO DEVELOP BY EARLY FRIDAY MORNING AND REMAIN
THROUGH THE DAY FRIDAY. THERE MAY ALSO BE A PERIOD OF STORM FORCE
WINDS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-355-202115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 PM EST WED DEC 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG LOW PRESSURE SYSTEM WILL PASS THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY. HEAVY RAINS AND STRONG WINDS ARE
EXPECTED TO FORM ALONG AND IN FRONT OF THE ASSOCIATED COLD FRONT.

GALES ARE FORECASTED TO DEVELOP BY EARLY FRIDAY MORNING AND REMAIN
THROUGH THE DAY FRIDAY. THERE MAY ALSO BE A PERIOD OF STORM FORCE
WINDS FRIDAY MORNING ON THE OCEAN WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 8:07 PM ESTGale WatchOKX7 hr
Dec 19, 11:52 PM ESTSmall Craft AdvisoryOKX4 hr
Dec 20, 3:30 PM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more5 hr
Dec 20, 3:34 PM ESTCoastal Flood StatementOKXKings, Nassau, New York, Queens, Richmond, Suffolk15 hr
Dec 20, 3:34 PM ESTCoastal Flood StatementOKXWestchester5 hr

Nearby

Gale Warnings in New York, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.